Results 1 to 6 of 6

Thread: Urgency issue after I eat.

  1. #1

    Smile Urgency issue after I eat.

    Dear friends,

    It's been over a year since I've posted.

    In early '08 I had a sacrectomy for large sacral tumor and lost all the nerves starting with the S2s. I have a neurogenic bladder, have to self-cath and also have a colostomy.

    Recently, after eating, I have the urgency to go, like every 15 minutes. I'm cathing like crazy. I thought it was a UTI, however, my urine is clear and doesn't smell. It does burn though. Therefore, since I have a standing Rx for Cipro, I went ahead and did the week course. The issue went away, for only a few days after the antibotics course was finished. I did another course...and the same thing. Only temporary relief for a few days.

    I've noticed, that the urges come after I eat. I only have a BM every other day, and I only eat once or twice a day, so I can tell the timing to a tee.

    It also seems worse after I eat chocolate, and I've been eating a lot of chocolate...lol.

    A lesion was found on my prostate, however, Johns Hopkins ruled out PC. I have a TON of scar tissue because a large portion of my insides were removed (this happens when you lose your sacrum as it's a major proceedure...18 hrs under the knife, 24 untis of blood and two months is the hospital).

    Has anyone else had an issue like this that was not related to a UTI? I'm wondering if my intestines is adhering to my bladder.

    I'm having my yearly MRI done next week, so maybe they'll see what's happening, but I really need to start seeing a urologist on a regular basis...I have not. I've only seen one twice in three years.

    Any ideas would be greatly appreciated.

    Thank you for letting me vent. It's all very scary as I've been through a lot with battling spinal cancer...beating it...and not knowing if the other shoe will ever drop again.

    Peace and God's Blessings....
    Shane

  2. #2
    It could be several different things. You could have a colonization in your urine, that doesn't qualify it as a uti, but can still give you problems. I am assuming that when you eat, you are also drinking fluids. Have you changed anything in the type of fluids you are drinking or how much? Also, have you changed your diet at all? Things like chocolate which have caffeine in them can be very irritating to your bladder.

    You should definitely be seeing a urologist at least yearly and have certain tests between every one and two years. This would include urodynamics, KUB and CMG. They may want to do a cystoscopy also.That will give your doc an idea of what is happening.

    CKF

  3. #3

  4. #4
    Thank you for your quick reply. Honestly SCI-NURSE...I don't drink much of any liquids. Maybe a glass or two a day. I know, I know...this is terrible, and I think after this episode I will be changing that.

    Why haven't I been? After chemo, many things change within your body, including your sensitivity to things. Liquids was one of them.

    So you have probably answered my question for me. I'm not drinking enough liquids, I might or might not have a UTI, but regardless, it can cause me issues, and I'm probably compacted, even though I don't eat much.

    Thank you for the wake-up call.

    Peace and God Bless....

  5. #5
    Senior Member rdf's Avatar
    Join Date
    Jul 2001
    Location
    Someplace between Nowhere and Goodbye
    Posts
    12,964
    You need a culture and sensitivity study done to see if Cipro will kill the bacteria causing the UTI, if that's what the problem is. Just taking Cipro isn't a good idea, unless you know it actually kills the bug that's giving you problems.
    Please donate a dollar a day at http://justadollarplease.org.
    Copy and paste this message to the bottom of your signature.

    Thanks!

  6. #6
    You definitely should have a culture done to see what bugs you are growing and what antibiotic they are susceptible to. I have been suffering for the last three months with either Enterobacter or Enterococcus. Through the sensitivity test, Cipro does nothing for this and usually Macrobid or Septra is the preferred course of treatment.

    I just found out Wednesday after doing a culture that what in the past have symptoms of a bladder infection due to bacteria was actually a yeast infection due to the number of antibiotics I was on. Yeast infections for people with catheters mimic the symptoms of your good old-fashioned bacterial UTI. The nice thing about it is that after a day of Diflucan, the symptoms go away, spasticity stops, sweating stops, and it seems to be the trick.

    Are there any other "noxious stimulus" that you may have going on in your body? Pressure sores? Constipation? Problems with your feet? Anything may cause your body to go into hyperactive mode and thus makes the process of voiding urine that much more difficult and troublesome.

    And again to echo somebody's response, your urologist and you should be annual cystoscopy's, KUB x-rays, and a renal ultrasound to check for stones. Trust me, I know how frustrating it is to go on and off different medications, to feel good for a few days in a row and then feel like crap for the next week, but I think it's also just part of what we have to go through and learn from biofeedback what's causing our symptoms. In descending order you should always look at the bladder, bowel programs, pressure sores, any marks that are left on your feet from shoes that you're wearing, and it makes total sense that the urgency increases while or after you eat. Eating causes the digestive tract to start moving things down (peristalsis). The only time that I have an accident after a bowel program, or experience painful gas is after I'm done eating.

Similar Threads

  1. Urinary Urgency questions
    By kmorr in forum Care
    Replies: 1
    Last Post: 11-18-2007, 11:04 PM
  2. Feeling of urgency to pee
    By quad79 in forum Care
    Replies: 6
    Last Post: 11-02-2007, 08:52 PM
  3. Urinary/Bowel Urgency
    By mike in forum Care
    Replies: 0
    Last Post: 05-27-2007, 12:04 AM
  4. Medication Urgency - what to do?
    By rfbdorf in forum Care
    Replies: 10
    Last Post: 06-19-2006, 12:43 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •